## Co-innovation to enable impact from RS&T investments 20–21 September, Wellington

## **DAY ONE**

Time	Activity	Purpose	Lead
9:30	1. Opening and	Welcome	Willy-John Martin
(30	Introduction	Introduction and scene setting (20 min),	James Turner
min)		including an overview of Primary Innovation	
		<ul> <li>process and impact. To bring the</li> </ul>	
		participants into the context of Primary	
		Innovation and co-innovation	
10:00	2. Keynote	The rise of innovation systems thinking and	Laurens Klerkx
(30	address	the role of co-innovation in enabling impact,	
min)		a perspective on NZ's journey with co-	
		innovation	
10:30	Panel to	To stimulate discussion of Laurens'	James Turner
(45	comment on	presentation from the different perspectives	(facilitator)
min)	keynote	of the panellists	Mark Paine
			Ken Taylor
			Selai Letica
11:15	<b>3.</b> Co-innovation	To present examples of co-innovation in	Bruce Small (presenter
(60	in practice –	practice and how co-innovation did or did	& facilitator)
min)	lessons from 5	not contribute to impact	Peter Clinton
	innovation 		Paul Edwards
	projects		MS Srinivasan
			Natasha Agnew
12.20	LUNCU		Sarah Dirks
12:20	LUNCH		
(40 min)			
13:00	<b>4.</b> The value of	To present evidence of the benefits and	Neels Botha (presenter)
(30	co-innovation	costs of taking a co-innovation approach in	Neels botha (presenter)
min)		each of the innovation projects	
13:30	<b>5.</b> Panel	To address the question "What are the	Toni White (facilitator)
		1 · · · · · · · · · · · · · · · · · · ·	•
I -		I	
,	I		
		primary sector ununenges.	
			ii ken rayioi
	·		
15:00			
-			
15:30		Bring back thoughts on opportunities and	Jeff Foote and Graeme
(60		challenges from the small group discussion	Nicholas
min)		on the 4 perspectives	
		Key opportunities and challenges	
Ī		documented	
(90 min) 15:00 (30 min) 15:30	discussion - ways co- innovation can tackle pressing primary sector challenges  AFTERNOON TEA	opportunities and challenges to taking a co- innovation approach to addressing pressing primary sector challenges?"  Bring back thoughts on opportunities and	<ol> <li>Laurens Klerkx</li> <li>Selai Letica</li> <li>Mark Paine</li> <li>Ken Taylor</li> </ol> Jeff Foote and Graeme

16:30	Close Day 1	To thank panellists, presenters and	James Turner
(10		facilitators	
min)		Request complete feedback sheets	
17:30	Pre-dinner		
	drinks		
18:30	DINNER	Dinner Speaker - Andrew Stanley, General	James Turner
		Manager Innovation, Sanford Limited	

## **DAY TWO**

Time	Activity	Purpose	Lead
9:00 (5	Opening and Introduction		James Turner
min)			
9:05	<b>6.</b> Keynote	Towards a policy and practice response to the	Andy Hall
(25	address	transformational agenda in the era of sustainable	
min)		development	
9:30	Panel to	To stimulate discussion of Andy's presentation	James Turner
(30	comment on	from the different perspectives of the panellists	(facilitator) Vicki Compton
min)	keynote		Sally Davenport
			Kenneth Husted
10:00	TOOLS FOR	To describe the what, why and how of M&E in	Toni White (facilitator
(30	CO-	co-innovation projects	for 4 sessions)
min)	INNOVATION		Jeff Coutts
	<b>7.</b> Session 1:		
	M&E		
10:30	MORNING		
(30 min)	TEA		
11:00	8. Session 2:	To describe what, why and how of Reflexive	Karen Bayne
11.00	Reflexive	Monitoring in co-innovation projects	Karen Bayne
	Monitoring		
11:30	<b>9.</b> Session 3:	To describe what, why and how of	James Turner
(30	Stimulating	Communities for Change in co-innovation	
min)	system	projects	
	change and		
12.00	learning		
12:00 (60	LUNCH		
min)			
13:00	<b>10.</b> Session 4:	To describe what, why and how of Social	Barbara King
(30	Social	Network Analysis in co-innovation projects	
min)	Network		
	Analysis		
13:30	Tools for Co-	To summarise key messages from the 4	Toni White
(10	innovation –	sessions	
min) 13:40	wrap up	To engage the papellists in the discussion of	Halan Parcy (facilitator)
15.40	Building a change	To engage the panellists in the discussion of building a change agenda to ensure constant	Helen Percy (facilitator) Andy Hall
	change	bullating a change agenua to ensure constant	Alluy Hall

	agenda to ensure constant improvement of NZ's AIS	improvement in NZ's AIS, with the aim to finish with a draft change agenda	Sally Davenport Kenneth Husted Vicki Compton
14:30 (30 min)	AFTERNOON TEA		
15:00 (60 min)	Continue building a change agenda	To continue the session to build a change agenda to ensure constant improvement in NZ's AIS	Helen Percy (facilitator) Andy Hall Vicki Compton Sally Davenport Kenneth Husted
16:00 (10 min)	Close Day 2	Thank you and close Request complete feedback sheets Karakia	James Turner  George Haremate